MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 8 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 8 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202267
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the outer layer of the screw peeled during insertion and a replacement was required.No patient injuries or significant delay reported.Procedure was finished with the same device.There was no loss of tissue fixation, no additional bone hole required, no void left in the patient's bone.The layer that peeled off was removed from the patient with no issues.
 
Additional Manufacturer Narrative
The reported 8x25mm biosure ha screw intended for use in treatment, was not returned for evaluation.Clinical details provided confirmed that the 8mm screw threads peeled off during insertion into the 7mm tunnel.In using an 8 mm screw the threads likely came in contact with the hard cortical layer of bone during insertion.If the product is returned in the future the complaint can be reopened and evaluated.

Brand Name
BIOSURE PK 8 X 25MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8438348
Report Number1219602-2019-00328
Device Sequence Number1103949
Product Code MBI
UDI-Device Identifier03596010621627
UDI-Public03596010621627
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2023
Device Catalogue Number72202267
Device Lot Number50705711
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1